MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; FEMUR, NONPOROUS, SIZE10, RT

ENCORE MEDICAL L.P. FOUNDATION KNEE; FEMUR, NONPOROUS, SIZE10, RT
Model Number 202-01-110
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 2.4 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient being presented with severe infection.The surgeon removed and replaced the femoral component and the tibial insert in order to perform an irrigation and drainage (i&d).
 
Additional Manufacturer Narrative
Additional narrative: see d10: concomitant medical products.Additional concomitant items needed to be added to the mdr complaint.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION KNEE
Common Device Name
FEMUR, NONPOROUS, SIZE10, RT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8464659
Report Number1644408-2019-00224
Device Sequence Number2989725
Product Code JWH
UDI-Device Identifier00888912109437
UDI-Public(01)00888912109437
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Model Number202-01-110
Device Catalogue Number202-01-110
Device Lot Number743A1030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
380-13-508, LOT 437B1014; 402438, LOT 465930; 380-13-508, LOT 437B1014
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR